Farm Com. 2022 Apr 26;14(2):40-45. doi: 10.33620/FC.2173-9218.(2022/Vol14).002.07

Drug-induced blood dyscrasias with onset of respiratory symptoms

Rodríguez Chamorro MA1, García Jiménez E2, Rodríguez Pérez A3, Pérez Merino EM4
1. Doctor en Farmacia. Experto universitario en Seguimiento Farmacoterapéutico por la Universidad de Granada. Máster en Ciencia y Tecnología de la carne por la Universidad de Extremadura. Farmacéutico comunitario en Talavera de la Reina (Toledo). 2. Doctor en Farmacia. Experto universitario en Seguimiento Farmacoterapéutico por la Universidad de Granada. Profesor colaborador de la Cátedra de Atención Farmacéutica. Facultad Farmacia. Universidad San Pablo CEU. Madrid. Farmacéutico comunitario en Granada. 3. Graduada en Farmacia por la Universidad de Salamanca. Farmacéutica comunitaria en Talavera de la Reina (Toledo). 4. Doctora en Veterinaria. Profesora asociada de la Cátedra de Cirugía. Facultad de Veterinaria. Universidad de Extremadura.
Rodríguez MA, García E, Rodríguez A, Pérez EM. Discrasias sanguíneas por medicamentos con inicio de síntomas respiratorios. Farm Com. 2022 Apr 26;14(2):40-45. doi: 10.33620/FC.2173-9218.(2022/Vol14).002.07
Abstract : 
A patient, diagnosed with ulcerative colitis and rheumatoid arthritis and treated with mesalazine and hydroxychloroquine, presented with symptoms of catarrh similar to those of COVID-19. The pharmacotherapeutic monitoring service (PMS) provided to the patient allowed us to associate these symptoms with a side effect of the drug taken by the patient, i.e., blood dyscrasias. The intervention, carried out to inform the doctor while the patient was symptomatic, allowed the HCP to modify the treatment by reducing the doses of the drugs used until the condition was under control.
Article download link: